Alert archive / Colorado / Frost Advisories in 2023
Frost Advisory 2, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 6, 2023, 3:51 AM MDT for 12 counties in Colorado. It took effect at Oct 7, 2023, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2023, 3:51 AM MDT (09:51 UTC)
- In effect from
- Oct 7, 2023, 12:00 AM MDT
- Expired
- Oct 7, 2023, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 67 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.9 hours before the alert went out and 367 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2796 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233 WWUS75 KPUB 060951 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 351 AM MDT Fri Oct 6 2023 COZ069>071-061400- /O.CON.KPUB.FZ.W.0004.000000T0000Z-231006T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 351 AM MDT Fri Oct 6 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29. * WHERE...The San Luis Valley. * WHEN...Until 8 AM MDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ084>086-089-093-095>098-061800- /O.NEW.KPUB.FR.Y.0002.231007T0600Z-231007T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- 351 AM MDT Fri Oct 6 2023 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...El Paso, Pueblo, Crowley, Otero, Kiowa, Bent and Prowers Counties. * WHEN...From midnight tonight to 8 AM MDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
5 follow-up statements
257 WWUS75 KPUB 061401 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 801 AM MDT Fri Oct 6 2023 COZ069>071-061515- /O.EXP.KPUB.FZ.W.0004.000000T0000Z-231006T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 801 AM MDT Fri Oct 6 2023 ...FREEZE WARNING HAS EXPIRED... Temperatures have risen to above freezing over most of the San Luis valley, and the frost advisory has been allowed to expire. $$ COZ084>086-089-093-095>098-062215- /O.CON.KPUB.FR.Y.0002.231007T0600Z-231007T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- 801 AM MDT Fri Oct 6 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...El Paso, Pueblo, Crowley, Otero, Kiowa, Bent and Prowers Counties. * WHEN...From midnight tonight to 8 AM MDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
630 WWUS75 KPUB 062041 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 241 PM MDT Fri Oct 6 2023 COZ069>071-070445- /O.EXA.KPUB.FR.Y.0002.231007T0600Z-231007T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 241 PM MDT Fri Oct 6 2023 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SATURDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...San Luis Valley. * WHEN...From midnight tonight to 8 AM MDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ COZ084>086-089-093-095>098-070445- /O.CON.KPUB.FR.Y.0002.231007T0600Z-231007T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- 241 PM MDT Fri Oct 6 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...El Paso, Pueblo, Crowley, Otero, Kiowa, Bent and Prowers Counties. * WHEN...From midnight tonight to 8 AM MDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Hodanish
696 WWUS75 KPUB 070453 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1053 PM MDT Fri Oct 6 2023 COZ069>071-084>086-089-093-095>098-071300- /O.CON.KPUB.FR.Y.0002.231007T0600Z-231007T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- 1053 PM MDT Fri Oct 6 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT SATURDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...San Luis Valley, the I-25 Corridor from Pueblo north to Monument and the southeast plains along and north of Highway 50. * WHEN...From midnight tonight to 8 AM MDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
913 WWUS75 KPUB 070936 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 336 AM MDT Sat Oct 7 2023 COZ069>071-084>086-089-093-095>098-071400- /O.CON.KPUB.FR.Y.0002.000000T0000Z-231007T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- 336 AM MDT Sat Oct 7 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...San Luis Valley, the I-25 Corridor from Pueblo north to Monument and the southeast plains along and north of Highway 50. * WHEN...Until 8 AM MDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
439 WWUS75 KPUB 071344 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 744 AM MDT Sat Oct 7 2023 COZ069>071-084>086-089-093-095>098-071445- /O.EXP.KPUB.FR.Y.0002.000000T0000Z-231007T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- 744 AM MDT Sat Oct 7 2023 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... Temperatures will warm above freezing this morning and the Frost Advisory will be allowed to expire at 8 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 5, 11:40 PM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, Oct 5, 11:40 PM MDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1140 PM MDT Thu Oct 5 2023 .SHORT TERM...(This evening through Friday) Issued at 337 PM MDT Thu Oct 5 2023 Key Messages: 1. Freezing Warnings again tonight for the San Luis Valley 2. Windy dry cold front moves through the southeast plains late tonight and Friday morning Another clear and dry night expected across southern CO which will lead to good radiational cooling and the likelihood for freezing temperatures again across the San Luis Valley. Temperatures may not get quite as cold as last night with 50% or less of model ensemble members showing temperatures below 28 across the central and southern San Luis Valley which represents a lower probability than for what occurred this morning. So, it doesn't appear like this will be season ending killing freeze for vegetation, but it will still be a damaging freeze for more tender vegetation. Current Freeze Warnings still looks on track. Meanwhile, a fairly strong cold front will move through the southeast CO plains behind an upper trough which drops through the northern plains and into the upper midwest on Friday. This will bring a gusty and mostly dry cold front to the southeast plains early Friday morning. With a healthy pressure gradient behind the front could see some gusts to near 45 mph in the morning, with the strongest winds north of highway 50. Although the odds are low, a few sprinkles or showers could develop in the upslope regions of the Palmer Divide, though think these will be spotty and brief. Though temperatures will drop into the 30s behind the front across the Palmer Divide, the stronger winds should keep any frost at bay and per collaboration with neighboring offices, no frost or freeze highlights look warranted. In fact none of the model ensemble members show sub freezing temperatures across the Palmer Divide or southeast plains tonight. Saturday will be quite a bit cooler with a low to mid cloud deck briefly developing along the northeast and east facing slopes of the southeast mountains Friday morning. This shallow cloud deck should dissipate quickly by afternoon with temperatures running around 10 degrees cooler than today across the southeast plains. Temperatures across the mountains should remain similar to those of today as any shallow cold air remains mostly banked up across the southeast mountains and plains. -KT .LONG TERM...(Friday night through Thursday) Issued at 337 PM MDT Thu Oct 5 2023 Key Messages: 1) Frost is possible over northern El Paso and Kiowa Counties Saturday morning. 2) Mountain snow and rain likely with the passage of a low pressure system next Wednesday and Thursday. Snow and rain will be possible over the lower elevations, but the uncertainty is higher there. Saturday: Northwesterly flow and cooler air is expected over the region at the beginning of the Long Term Forecast period (6pm on Friday). A front will have passed by early in the day on Friday, with post frontal SE winds expected in the evening. The front will bring another surge of cold air which will bring the potential for frost over El Paso and Kiowa Counties. With this package, the forecast low temperatures in northern El Paso and Kiowa Counties range from 30F to 34F - we will not be issuing a Frost Advisory this forecast package, but pay attention to the next package issuance tomorrow morning. No precipitation is expected on Saturday and high temperatures will be in the 60s to 70s over the plains and the mountain valleys. Sunday through Tuesday: An upper level ridge develops overhead which will warm temperatures back into the 70s and 80s over the plains, whereas the mountain valleys will still remain in the 60s to 70s. Not as cold on Sunday morning, but the San Luis Valley (SLV) will be close to freezing once again. Similar conditions will last through Tuesday. Wednesday and Thursday: There is higher confidence for a closed low to propagate from the Pacific NW down through Colorado - ensembles and deterministic guidance are all in agreement. What is uncertain still are the impacts. Currently there is high likelihood of rain and snow showers over the mountains. The lower elevations, including the mountain valleys, will have a shot for precipitation on Wednesday and Thursday, but it seems like the most of the precipitation will be associated with the front that may pass overhead, which seems to pass overhead on Thursday morning. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1133 PM MDT Thu Oct 5 2023 At KCOS, VFR overnight with a period of gusty n-ne winds 12z-18z Fri behind a cold front, then winds turn more sely and diminish 18z-20z. VFR cigs will likely develop 12z-15z, with at least a chance of MVFR cigs near/north of the terminal after 20z as wind takes on a more upslope component. Could even see a vcsh Fri afternoon, though better chances will be over the high terrain north and northwest of the terminal, and won't include in the taf at this point. At KALS, VFR the next 24 hrs with light winds. At KPUB, VFR the next 24 hrs, with a period of gusty north winds 13z-19z on Fri following a cold frontal passage. After 19z, winds swing around to the e-se and diminish. && .PUB WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 3 AM to 8 AM MDT Friday for COZ069>071. && SHORT TERM...KT LONG TERM...SKELLY AVIATION...PETERSEN
Hazardous weather outlook, Oct 5, 4:06 AM MDT, 23 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 406 AM MDT Thu Oct 5 2023 COZ058>089-093>099-061015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 406 AM MDT Thu Oct 5 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Subfreezing temperatures are expected tonight across the San Luis Valley. These temperatures could kill sensitive vegetation and possibly damage unprotected outdoor plumbing. Patchy frost is possible over portions of northern El Paso County tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Freezing temperatures remain likely Friday night within the San Luis Valley. These temperatures could kill sensitive vegetation and possibly damage unprotected outdoor plumbing. Frost is possible across parts of the eastern plains, especially north of Highway 50, Friday night. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. RODRIGUEZ/SIMCOE
Nearby
Frost Advisories in Colorado, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.